Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 4, NWS Goodland, KS
NWS Goodland, KS issued this heat advisory at Jul 27, 2021, 3:15 AM CDT for 4 counties in Kansas; Hitchcock County, Red Willow County, Nebraska. It took effect at Jul 28, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 3:15 AM CDT (08:15 UTC)
- In effect from
- Jul 28, 2021, 12:00 PM CDT
- Expired
- Jul 28, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486 WWUS73 KGLD 270815 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 215 AM MDT Tue Jul 27 2021 KSZ003-004-016-NEZ080-081-272200- /O.NEW.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ /O.CON.KGLD.HT.Y.0003.210727T1700Z-210728T0100Z/ Decatur-Norton-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 315 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values around 105 expected. * WHERE...In Kansas, Decatur, Norton and Graham Counties. In Nebraska, Hitchcock and Red Willow Counties. * WHEN...From noon to 8 PM CDT Tuesday and Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ015-272200- /O.NEW.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Sheridan- Including the city of Hoxie 315 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values around 105 expected. * WHERE...Sheridan County. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
063 WWUS73 KGLD 272146 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 346 PM MDT Tue Jul 27 2021 KSZ003-004-016-NEZ080-081-280115- /O.CON.KGLD.HT.Y.0003.000000T0000Z-210728T0100Z/ /O.CON.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Decatur-Norton-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 446 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values near 105 expected. * WHERE...In Kansas, Decatur, Norton and Graham Counties. In Nebraska, Hitchcock and Red Willow Counties. * WHEN...From noon to 8 PM CDT Tuesday and Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ015-280115- /O.CON.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Sheridan- Including the city of Hoxie 446 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values near 105 expected. * WHERE...Sheridan County. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
037 WWUS73 KGLD 280103 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 703 PM MDT Tue Jul 27 2021 KSZ003-004-016-NEZ080-081-281300- /O.EXP.KGLD.HT.Y.0003.000000T0000Z-210728T0100Z/ /O.CON.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Decatur-Norton-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 803 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... ...HEAT ADVISORY HAS EXPIRED FOR TUESDAY... * WHAT...Heat index values near 105 expected. * WHERE...In Kansas, Decatur, Norton and Graham Counties. In Nebraska, Red Willow and Hitchcock Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ015-281300- /O.CON.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Sheridan- Including the city of Hoxie 803 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values near 105 expected. * WHERE...Sheridan County. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
850 WWUS73 KGLD 280317 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 917 PM MDT Tue Jul 27 2021 KSZ003-004-015-016-NEZ080-081-281400- /O.CON.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Decatur-Norton-Sheridan-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hoxie, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1017 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...Heat index values near 105 expected. * WHERE...In Kansas, Decatur, Sheridan, Norton and Graham Counties. In Nebraska, Red Willow and Hitchcock Counties. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
970 WWUS73 KGLD 280821 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 221 AM MDT Wed Jul 28 2021 KSZ003-004-015-016-NEZ080-081-290100- /O.CON.KGLD.HT.Y.0004.210728T1700Z-210729T0100Z/ Decatur-Norton-Sheridan-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hoxie, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 321 AM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...In Kansas, Decatur, Sheridan, Norton and Graham Counties. In Nebraska, Red Willow and Hitchcock Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
043 WWUS73 KGLD 290104 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 704 PM MDT Wed Jul 28 2021 KSZ003-004-015-016-NEZ080-081-290215- /O.EXP.KGLD.HT.Y.0004.000000T0000Z-210729T0100Z/ Decatur-Norton-Sheridan-Graham-Hitchcock-Red Willow- Including the cities of Oberlin, Norton, Hoxie, Hill City, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 804 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY HAS EXPIRED... The Heat Advisory has been allowed to expire. Temperatures have gradually started to cool as we head into the evening hours. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this heat advisory went out at Jul 27, 2:22 AM CDT, 53 minutes earlier.
Area forecast discussion, Jul 27, 2:22 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
122 AM MDT Tue Jul 27 2021
.SHORT TERM...(Today through Thursday night)
Issued at 114 AM MDT Tue Jul 27 2021
The latest RAP40 500 mb analysis along with mid level water vapor
continue to show a large dome of high pressure over much of the
western portion of the country, and a trough east. Latest models
continue to show the upper ridge to shift over the Plains region
during the short term period. Over the next 72 hours, surface
conditions will keep a southerly fetch over the area, as lee-side
troughing over the eastern Rockies and high pressure east sets up
the expected gradient, and subsequent WAA.
The result of the aforementioned will keep the entire area under hot
conditions, peaking Wednesday into Thursday. While mainly dry
conditions expected, a boundary setting up along our northern tier
zones, could be the focal point for a few isolated rw/trw Thursday
night.
For temps, highs today will range in the mid to upper 90s, but going
into Wednesday and on Thursday, the area will see a range from the
upper 90s into the lower 100s. Overnight lows will have a general
range from the mid 60s west through the mid 70s east. Temps along
the northern tier late Thursday could be affected by the low chance
for clouds/precip.
Heat indices off these high temps along with RH readings during the
afternoon/early evening hours give areas today along/east of Hwy 83
into the low 100s. This will keep the Heat Advisory going currently,
but numbers will marginal and close to criteria. Going into
Wednesday though, confidence increases more so that another Advisory
has been issued for mainly eastern areas. These locales will have an
increased areal coverage nearer to criteria. The same could be seen
on Thursday, but will hold off on any issuance for now.
.LONG TERM...(Friday through Monday)
Issued at 121 AM MDT Tue Jul 27 2021
Very little change in the extended forecast as the ridge remains
dominant over the High Plains as we enter August. Over the weekend,
the high is expected to shift SE into the eastern TX/OK area by
Sunday as an upper level trough tries to push east over Western
Canada and the Pacific Northwest. While the low attempts to come
ashore, the ridge is expected to amplify over the Intermountain West
creating an omega shape in the upper level pattern. A large area of
low pressure over the Hudson Bay and Quebec in eastern Canada will
deepen Saturday into Sunday. With the strengthening low to the east,
the High Plains will be subject to NW flow with shortwaves traveling
along the eastern edge of the ridge.
At the surface, a lee trough is expected to remain stationary along
the Front Range through Friday night. The trough will assist with
the development of storms off the Front Range Friday during the
afternoon and evening hours. Confidence is not very high for how far
any storms make it into our east-central CO counties before
dissipating. The trough will begin to peel off the Rockies Saturday
and slowly make it's way across the western half of the area.
Precipitation chances look better Saturday afternoon and evening
with storms developing to our west and spreading eastward. The
trough will continue to move east across the area Sunday while a
cold front moves in from the N-NNE. That said, there is potential
for more storms during the afternoon and evening. Storm chances
repeat on Monday as another lee trough moves in along the Rockies
along with some moisture. PWAT values of 1-1.8" continue to show
potential for any storms to produce heavy rain and possibly
localized flash flooding this weekend and Monday. It's too early to
gain specifics on the storm potential, but given the PWAT values the
end of the period will need to be monitored in case any flash flood
highlights are needed as we move closer to end of the week.
Temperatures are currently forecast to start a cooling trend
compared to the heat at the beginning of this week. Highs on Friday
are expected to be in the mid 90s to near 100 degrees. Heat indices
are currently expected to be in the 90s with a few locales
approaching 100 mainly east of US-83. Overnight lows are expected to
be in the 60s to mid 70s. Saturday, portions of east-central CO
could see highs in the upper 80s while the remainder of the area
sees the 90s. The 80s are expected to become more widespread on
Sunday; however, a few locations along the Palmer Divide could see
highs as low as the upper 70s. Overnight lows on Saturday and Sunday
are forecast to be in the 60s. Temperatures on Monday are currently
forecast to be in the 80s area wide for highs and in the 60s for
overnight lows.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 945 PM MDT Mon Jul 26 2021
VFR conditions are expected to prevail through the TAF period at
KGLD and KMCK terminals. Light south winds continue through the
overnight hours, then shift to the southeast by 20z, gusting
around 20 knots or so through 01z.
&&
.CLIMATE...
Issued at 121 AM MDT Tue Jul 27 2021
Record high temperatures for the remainder of the week:
------------------------------------------------------------------
7/27 7/28 7/29 7/30 7/31
------------------------------------------------------------------
Goodland KS 105/1910 106/1943 104/1947 106/1935 105/2002
Burlington CO 103/1960 102/1947 100/2012+ 101/2005 102/2002
Hill City KS 106/1956 110/1940 108/1917 109/1976 113/1934
McCook NE 109/1931 105/2012+ 109/1947 105/2002+ 107/2002
Colby KS 108/1931 109/1943 105/1947 109/1935 108/1935
Yuma CO 104/2011 103/1959 104/1947 104/2005+ 107/2002
Tribune KS 106/1936 105/1943 105/2012 106/2012 107/1934
------------------------------------------------------------------
(+) denotes multiple year records
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ003-004-016.
Heat Advisory from noon to 8 PM CDT Wednesday for KSZ003-004-015-
016.
CO...NONE.
NE...Heat Advisory from noon today to 8 PM CDT this evening for
NEZ080-081.
Heat Advisory from noon to 8 PM CDT Wednesday for NEZ080-081.
&&
SHORT TERM...JN
LONG TERM...KMK
AVIATION...JBH
CLIMATE...JN/JBHHazardous weather outlook, Jul 26, 8:40 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 740 PM MDT Mon Jul 26 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280145- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 740 PM MDT Mon Jul 26 2021 /840 PM CDT Mon Jul 26 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... A Heat Advisory is in effect for areas along and east of a line from Stratton, Nebraska to Hill City, Kansas during Tuesday afternoon and early evening. Heat indices will peak around 105 degrees during this time. High temperatures will approach or exceed 100 degrees across portions of the Tri-State area this week, mainly along and east of Kansas Highway 25 on Wednesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
Nearby
Heat Advisories in Kansas, 2021Heat Advisories in Nebraska, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.